Alert archive / California / Gale Warnings in 2014
Gale Warning 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Apr 5, 2014, 8:12 AM PDT. It took effect at Apr 5, 2014, 3:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2014, 8:12 AM PDT (15:12 UTC)
- In effect from
- Apr 5, 2014, 3:00 PM PDT
- Expired
- Apr 6, 2014, 2:59 AM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
015 WHUS76 KLOX 051512 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 812 AM PDT SAT APR 5 2014 PZZ676-052315- /O.EXT.KLOX.SC.Y.0035.000000T0000Z-140405T2200Z/ /O.NEW.KLOX.GL.W.0009.140405T2200Z-140406T0400Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 812 AM PDT SAT APR 5 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS UP TO 3O KNOTS WILL CONTINUE THROUGH THIS AFTERNOON. WINDS 20 TO 30 KNOTS WITH GUSTS UP TO 35 KNOTS ARE EXPECTED FROM THIS AFTERNOON THROUGH LATE THIS EVENING. SEAS 10 TO FEET. * SEAS...COMBINED SEAS 10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ645-052315- /O.EXB.KLOX.SC.Y.0035.140405T2200Z-140406T0400Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 812 AM PDT SAT APR 5 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS AND SEAS...NORTHWEST WINDS WILL INCREASE TO 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS THIS AFTERNOON AND PERSIST THROUGH LATE THIS EVENING. COMBINED SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ655-052315- /O.EXA.KLOX.SC.Y.0035.000000T0000Z-140406T0400Z/ INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND ANACAPA ISLANDS- 812 AM PDT SAT APR 5 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. STEEP COMBINED SEAS 3 TO 6 FEET AT 7 SECONDS WILL CREATE HAZARDOUS BOATING CONDITIONS THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ670-673-052315- /O.EXT.KLOX.SC.Y.0035.000000T0000Z-140406T1800Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 812 AM PDT SAT APR 5 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT SUNDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS WILL CONTINUE THROUGH SUNDAY MORNING. LOCAL GUSTS TO 35 KNOTS WILL BE POSSIBLE BETWEEN POINT CONCEPTION AND SANTA ROSA ISLAND LATE THIS AFTERNOON THROUGH LATE THIS EVENING. * SEAS...8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-052315- /O.CON.KLOX.SC.Y.0035.000000T0000Z-140406T0400Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- 812 AM PDT SAT APR 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS WILL INCREASE TO 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS THIS AFTERNOON AND CONTINUE THROUGH LATE THIS EVENING. STEEP COMBINED SEAS 3 TO 6 FEET AT 7 SECONDS WILL CREATE HAZARDOUS BOATING CONDITIONS THROUGH LATE IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
398 WHUS76 KLOX 052121 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 221 PM PDT SAT APR 5 2014 PZZ676-060530- /O.CAN.KLOX.SC.Y.0035.000000T0000Z-140405T2200Z/ /O.EXT.KLOX.GL.W.0009.140405T2200Z-140406T1000Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 221 PM PDT SAT APR 5 2014 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS...NORTHWEST WINDS 20 TO 30 KNOTS WITH GUSTS UP TO 35 KNOTS WILL PERSIST THROUGH LATE TONIGHT. * SEAS...COMBINED SEAS 9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ673-060530- /O.UPG.KLOX.SC.Y.0035.000000T0000Z-140406T1800Z/ /O.EXB.KLOX.GL.W.0009.140405T2200Z-140406T1000Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 221 PM PDT SAT APR 5 2014 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS WILL PERSIST THROUGH LATE TONIGHT. * SEAS...COMBINED SEAS 8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ670-060530- /O.CON.KLOX.SC.Y.0035.000000T0000Z-140406T1800Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- 221 PM PDT SAT APR 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS WILL PERSIST THROUGH LATE TONIGHT. A FEW LOCAL GUSTS TO 35 KNOTS WILL BE POSSIBLE DURING THE EVENING. * SEAS...COMBINED SEAS 8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-655-060400- /O.CON.KLOX.SC.Y.0035.000000T0000Z-140406T0400Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND ANACAPA ISLANDS- 221 PM PDT SAT APR 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND SEAS...WEST TO NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS WILL PERSIST THROUGH LATE THIS EVENING...STRONGEST OVER THE WESTERN PORTIONS. STEEP COMBINED SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ645-060400- /O.CON.KLOX.SC.Y.0035.140405T2200Z-140406T0400Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 221 PM PDT SAT APR 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS WILL PERSIST THROUGH LATE THIS EVENING. COMBINED SEAS 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
356 WHUS76 KLOX 060339 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 839 PM PDT SAT APR 5 2014 PZZ655-061000- /O.CAN.KLOX.SC.Y.0035.000000T0000Z-140406T0400Z/ /O.NEW.KLOX.SW.Y.0015.140406T0339Z-140406T1000Z/ INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND ANACAPA ISLANDS- 839 PM PDT SAT APR 5 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS REPLACED A SMALL CRAFT ADVISORY WITH A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT SUNDAY. * SEAS...SHORT-PERIOD HAZARDOUS SEAS BETWEEN 4 AND 6 FEET WILL CONTINUE THROUGH EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ645-060445- /O.EXP.KLOX.SC.Y.0035.000000T0000Z-140406T0400Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 839 PM PDT SAT APR 5 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... WINDS WILL CONTINUE TO DIMINISH AND SEAS TO SUBSIDE. $$ PZZ673-676-061000- /O.CON.KLOX.GL.W.0009.000000T0000Z-140406T1000Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 839 PM PDT SAT APR 5 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS...NORTHWEST WINDS 20 TO 30 KNOTS WITH GUSTS UP TO 35 KNOTS WILL PERSIST THROUGH LATE TONIGHT. * SEAS...COMBINED SEASS BETWEEN 8 TO 12 FEET WILL CONTINUE THROUGH EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ650-061000- /O.EXT.KLOX.SC.Y.0035.000000T0000Z-140406T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- 839 PM PDT SAT APR 5 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS AND SEAS...WEST TO NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS WILL PERSIST THROUGH EARLY SUNDAY MORNING...STRONGEST OVER THE WESTERN PORTION. STEEP COMBINED SEAS BETWEEN 4 TO 6 FEET WILL PERSIST INTO EARLY SUNDAY MORNING AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ670-061145- /O.CON.KLOX.SC.Y.0035.000000T0000Z-140406T1800Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- 839 PM PDT SAT APR 5 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS WILL PERSIST THROUGH SUNDAY MORNING. A FEW LOCAL GUSTS TO 35 KNOTS WILL BE POSSIBLE DURING THE EVENING. * SEAS...COMBINED SEAS BETWEEN 8 AND 10 FEET WILL LIKELY PERSIST INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HALL
763 WHUS76 KLOX 060959 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 259 AM PDT SUN APR 6 2014 PZZ673-676-061800- /O.CAN.KLOX.GL.W.0009.000000T0000Z-140406T1000Z/ /O.EXA.KLOX.SC.Y.0035.000000T0000Z-140406T1800Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 259 AM PDT SUN APR 6 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-061100- /O.CAN.KLOX.SC.Y.0035.000000T0000Z-140406T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- 259 AM PDT SUN APR 6 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED AND THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. HOWEVER... WINDS WILL REMAIN ELEVATED THROUGH MIDDAY AND MARINERS ARE ADVISED TO CHECK CONDITIONS PRIOR TO LEAVING SAFE HARBOR. $$ PZZ655-061100- /O.CAN.KLOX.SW.Y.0015.000000T0000Z-140406T1000Z/ INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND ANACAPA ISLANDS- 259 AM PDT SUN APR 6 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. WINDS HAVE DIMINISHED AND THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. HOWEVER... WINDS WILL REMAIN ELEVATED THROUGH MIDDAY AND MARINERS ARE ADVISED TO CHECK CONDITIONS PRIOR TO LEAVING SAFE HARBOR. $$ PZZ670-061800- /O.CON.KLOX.SC.Y.0035.000000T0000Z-140406T1800Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- 259 AM PDT SUN APR 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KJ/ASR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Apr 5, 4:55 AM PDT, 3 hours 17 minutes earlier.
Area forecast discussion, Apr 5, 4:55 AM PDT, 3 hours 17 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 455 AM PDT SAT APR 5 2014 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... A BUILDING UPPER HIGH WILL BRING SLIGHT WARMING TO THE REGION TODAY...WITH MORE SIGNIFICANT WARMING ON SUNDAY. OFFSHORE FLOW WILL CAUSE ADDITIONAL STRONG WARMING ON MONDAY...WITH TEMPERATURES WELL ABOVE NORMAL. VERY WARM TO HOT WEATHER IS EXPECTED TUESDAY...THEN A COOLING TREND IS EXPECTED WEDNESDAY THROUGH FRIDAY AS AN UPPER LOW APPROACHES THE WEST COAST AND EVENTUALLY MOVES JUST SOUTH OF THE REGION. && .SHORT TERM (TODAY-MON)...PLENTY OF LINGERING CLOUDS ACROSS THE MTNS AND ACROSS INTERIOR SECTIONS OF SLO AND SBA COUNTIES THIS MORNING...WITH SOME CLOUDS IN THE SAN GABRIEL VALLEY AS WELL. THERE COULD STILL BE A FEW RAIN SHOWERS OR SNOW SHOWERS IN THE MTNS THIS MORNING...PARTICULARLY ON NORTHERN SLOPES. SNOW LEVELS WILL BE ABOUT 5000 FEET...AND LOCAL ADDITIONAL SNOW ACCUMULATIONS OF AN INCH OR TWO ARE POSSIBLE. AN UPPER RIDGE BEGINNING TO AMPLIFY ACROSS THE EASTERN PACIFIC WILL CAUSE HEIGHTS/THICKNESSES TO BEGIN TO RISE A BIT ACROSS THE FCST AREA TODAY. HOWEVER ALTHOUGH MAX TEMPS WILL LIKELY BE UP A COUPLE OF DEGREES IN MOST AREAS...THEY WILL LIKELY STILL BE SLIGHTLY BELOW NORMAL JUST ABOUT EVERYWHERE. GUSTY WINDS WERE AFFECTING LOCATIONS THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE...AND THROUGH THE INTERSTATE 5 CORRIDOR...AND WIND ADVISORIES HAVE WORKED OUT WELL. WINDS WERE ALREADY BEGINNING TO DROP OFF ACROSS SBA COUNTY. ALTHOUGH ADVISORY LEVEL WINDS ARE LIKELY TO OCCUR THERE AGAIN TONIGHT...WILL PROBABLY LET THE CURRENT WIND ADVISORIES FOR SBA COUNTY EXPIRE AT 3 AM...RATHER THAN EXTEND THEM SINCE THERE WILL LIKELY BE A FAIRLY LENGTHY GAP OF SUB ADVISORY LEVEL WINDS. ACROSS THE MTNS OF L.A. AND VTU COUNTIES...WINDS SHOULD BE CLOSE TO ADVISORY LEVELS MUCH OF THE DAY...THEN INCREASE AGAIN TONIGHT...SO WILL JUST EXTEND THE ADVISORIES THERE. STRONGER N-S GRADIENTS ARE EXPECTED TONIGHT...AND SOME GUSTY WINDS WILL LIKELY PUSH INTO THE SANTA CLARITA AND SAN FERNANDO VALLEYS AND THE SANTA MONICA MOUNTAINS TONIGHT. EXPECT WINDS THERE TO REMAIN BELOW ADVISORY LEVELS. THE LOW LEVEL FLOW WILL TURN MORE NELY SUNDAY MORNING AND WINDS WILL DIMINISH...ESPECIALLY ACROSS SBA COUNTY. AS THE UPPER RIDGE AMPLIFIES OFF THE WEST COAST...HEIGHTS AND THICKNESSES WILL RISE SIGNIFICANTLY ON SUNDAY...WITH GOOD WARMING AT 850 AND 950 MB. EXPECT A BIG JUMP IN MAX TEMPS ON SUNDAY... ESPECIALLY W OF THE MTNS WITH MAX TEMPS RISING ABOVE 80 DEGREES IN THE WARMER LOCATIONS IN THE VALLEYS AND INTERIOR SECTIONS OF THE COASTAL PLAIN. ENOUGH OF A MARINE INFLUENCE MAY LINGER RIGHT NEAR THE BEACHES TO KEEP TEMPS FROM WARMING AS MUCH THERE...BUT STILL EXPECT AT LEAST SOME WARMING. THE UPPER RIDGE WILL CONTINUE TO STRENGHTEN SUNDAY NIGHT AND MONDAY. LOW LEVEL OFFSHORE GRADIENTS WILL INCREASE...BUT LATEST MODELS WERE WEAKER WITH THE OFFSHORE FLOW. EXPECT GUSTY NE WINDS ACROSS MUCH OF VTU COUNTY AND THE MTNS AND NORTHERN AND WESTERN VLYS OF L.A. COUNTY MON MORNING...BUT AT THIS POINT...IT APPEARS THAT WINDS MAY REMAIN BELOW ADVISORY LEVELS MON MORNING. SIGNIFICANT WARMING AT 850 MB AND 950 MB SHOULD LEAD TO STRONG WARMING IN ALL AREAS...ESPECIALLY WEST OF THE MTNS...WHERE COMPRESSIONAL WARMING WILL BE AN ADDED FACTOR. MAX TEMPS SHOULD RISE TO 90 DEGREES OR POSSIBLY A BIT HIGHER IN THE WARMER VALLEY LOCATIONS...AND ACROSS INTERIOR SECTIONS OF THE COASTAL PLAIN. .LONG TERM (TUE-FRI)...THE UPPER HIGH WILL MOVE JUST TO THE EAST OF THE REGION ON TUE...BUT HEIGHTS AND THICKNESSES WILL REMAIN JUST AS HIGH AS ON MONDAY...AND TEMPS AT 950 MB ACTUALLY WARM A BIT. GRADIENTS WILL BE OFFSHORE IN THE MORNING...AND THE 06Z WRF ACTUALLY SHOWS OFFSHORE GRADIENTS SLIGHTLY STRONGER THAN ON MONDAY. HOWEVER...WITH LESS IN THE WAY OF UPPER SUPPORT...SUSPECT THAT NELY WINDS MAY BE A TOUCH WEAKER. GRADIENTS WILL BECOME NEUTRAL OF VERY SLIGHTLY ONSHORE TUE AFTERNOON. EXPECT A COUPLE OF MORE DEGREES OF WARMING IN MOST AREAS ON TUE...WITH HIGHS POSSIBLY REACH 95 DEGREES IN SOME OF THE WARMER VALLEY LOCATIONS. THE MODELS BEGIN TO DIVERGE SOME AFTER TUE. ALL MODELS SHOW AN UPPER LOW MOVING INTO THE ERN PAC BY WED. THE GFS KNOCKS DOWN HEIGHTS ACROSS THE REGION ON WED MUCH MORE THAN DOES THE EC...WHICH KEEPS HEIGHTS RATHER HIGH ACROSS THE REGION AS THE RIDGE ATTEMPTS TO HOLD FIRMLY. NO MATTER WHAT...LOWERING HEIGHTS/THICKNESSES AND A RETURN TO ONSHORE FLOW SHOULD BRING SOME COOLING TO THE REGION ON WED. THE AMOUNT OF COOLING IS IN QUESTION DUE TO MODEL DISAGREEMENT. WHILE BOTH MODELS INDICATE THAT TEMPS WILL REMAIN ABOVE NORMAL ON WED...THE EC KEEP TEMPS WELL ABOVE NORMAL...WITH MAX TEMPS NEAR 90 DEGREES READINGS STILL POSSIBLE IN THE VLYS. THE GFS WOULD SUGGEST HIGHS IN THE LOWER 80S OR SO. BLV THE SLOWER EWD SHIFT OF THE RIDGE SHOWN BY THE EC MAKES MORE SENSE...SO WILL LEAN A BIT MORE STRONGLY ON IT. ON THU...THE UPPER LOW WILL BEGIN TO APPROACH THE COAST. SOME HIGH CLOUDS WILL LIKELY MOVE INTO THE REGION ON THU...AND MAX TEMPS WILL BE DOWN SIGNIFICANTLY. THE GFS AND THE EC SHOW THE UPPER LOW TRACKING JUST S OF THE FCST AREA VERY LATE THU NIGHT OR ON FRI. THE POSITION LOOKS FAVORABLE TO PRODUCE SHOWER ACROSS THE REGION...BUT ALL MODELS SHOW VERY LITTLE MOISTURE WITH IT. THAT SEEMS KIND OF UNLIKELY...AND THAT MAY CHANGE AS THE SYSTEM BECOMES BETTER MODELED. AT THIS POINT...WILL KEEP POPS OUT OF THE FCST...BUT THIS WILL HAVE TO BE WATCHED CLOSELY. && .AVIATION...05/1155Z. VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD EXCEPT FOR A CHANCE OF MVFR CONDITIONS THROUGH 16Z AT KPRB. 20 PERCENT CHANCE FOR OTHER TERMINALS N OF POINT CONCEPTION. PERIODS OF MODERATE TO STRONG LOW-LEVEL WIND SHEAR AND TURBULENCE ARE POSSIBLE AT KSBA THROUGH 09Z. KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A 20 PERCENT CHANCE OF CROSS WINDS BETWEEN 7 AND 12 KNOTS BETWEEN 13Z AND 16Z. KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A 30 PERCENT CHANCE OF MODERATE WIND SHEAR AND TURBULENCE BETWEEN 13Z AND 16Z. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...DB AVIATION...KAPLAN WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 5, 6:00 AM PDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SAT APR 5 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-061300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT SAT APR 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT ISOLATED RAIN SHOWERS AND SNOW SHOWERS WILL CONTINUE ACROSS THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS THROUGH MID MORNING...MAINLY ON NORTHERN SLOPES. LOCAL SNOW ACCUMULATIONS UP TO 1 INCH ARE POSSIBLE ABOVE 5000 FEET. GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS TODAY AND TONIGHT...ESPECIALLY THROUGH THE INTERSTATE 5 CORRIDOR. LOCALLY GUSTY WINDS WILL AFFECT LOCATIONS THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE EARLY THIS MORNING...WITH MORE WIDESPREAD GUSTY WINDS EXPECTED THERE TONIGHT. LOCALLY GUSTY NORTH WINDS WILL ALSO AFFECT THE SANTA CLARITA AND SAN FERNANDO VALLEYS AND THE SANTA MONICA MOUNTAINS THROUGH TONIGHT. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS SUNDAY MORNING...WITH LOCALLY GUSTY WINDS IN THE VALLEYS OF LOS ANGELES COUNTY. GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT LOCATIONS THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE EARLY SUNDAY MORNING. VERY WARM AND DRY WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY. GUSTY NORTHEAST WINDS ARE POSSIBLE ACROSS PORTIONS OF LOS ANGELES AND VENTURA COUNTIES SUNDAY NIGHT THROUGH TUESDAY. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 6:40 PM PDT | Wind Advisory | LOX | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.